Pharmacy/about drenex

Advertisement


Question
I had take the drenex medicine in the previous month and i gain weight because before i am slim. after a month that i stop taking drenex my body back to  slim now.why? Is there connection of stop taking the drenex medicine?

Answer
Sam

Steroids such as Dexamethasone (Dranex) can cause sodium ("salt") and water retention, so patients can often gain weight during treatment because of the extra fluid load they are carrying. Once the drug is discontinued, the sodium levels return to normal and excess fluid and salt are excreted in the urine. You may have noticed going to the bathroom more frequently for a few days after stopping. Eventually, your fluid balance stabilises and the excess weight has been lost.

I hope this helps.

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Nigel Simmons

Expertise

I am happy to answer general questions on medicines and hospital care. If possible, please use approved / chemical names rather than brands which are not internationally recognised. Like all health professionals I am bound by a duty of care which prevents me giving detailed information about medication or treatment of people other than the questioner. I will endeavour to help wherever possible or point towards more appropriate advice. If however your question crosses too far into patient confidentiality, I hope you will understand why I cannot answer your question. Consider.. would you want me to discuss your care with a friend or relative without your knowledge?

Experience


Past/Present Clients
Previously Sysop on CompuServe UK Professionals forum.

©2016 About.com. All rights reserved.